Alert archive / Pennsylvania / Winter Storm Warnings in 2012

Winter Storm Warning 5, NWS Pittsburgh, PA

October 31, 2012Fayette County, Westmoreland County, Pennsylvania

NWS Pittsburgh, PA issued this winter storm warning at Oct 31, 2012, 12:14 AM EDT for Fayette County, Westmoreland County, Pennsylvania. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 31, 2012, 12:14 AM EDT (04:14 UTC)
Expired
Oct 31, 2012, 12:53 PM EDT
In force
13 hr
Issued by
NWS Pittsburgh, PA

Counties Fayette County, PA, Westmoreland County, PA

The radar

The Pittsburgh radar (KPBZ), 73 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 4.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2012-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2012-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
585 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

739 
WWUS41 KPBZ 310414
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1214 AM EDT WED OCT 31 2012

...ACCUMULATING SNOWFALL AND HIGH WIND EXPECTED TO CONTINUE FOR
THE HIGHER ELEVATIONS...

.POST-TROPICAL STORM SANDY WILL CONTINUE TO BRING SNOW TO HIGHER
ELEVATIONS.

PAZ074-076-311215-
/O.UPG.KPBZ.WW.Y.0012.000000T0000Z-121031T1000Z/
/O.NEW.KPBZ.WS.W.0005.121031T0414Z-121031T1400Z/
WESTMORELAND RIDGES-FAYETTE RIDGES-
INCLUDING THE CITIES OF...LIGONIER...DONEGAL...NEW FLORENCE...
ACME...CHAMPION...NORMALVILLE...FARMINGTON...OHIOPYLE...
MARKLEYSBURG
1214 AM EDT WED OCT 31 2012

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WINTER
STORM WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS
MORNING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* ACCUMULATIONS...4 TO 6 INCHES OF SNOW.

* TIMING...PERIODS OF HEAVY SNOW WILL CONTINUE TONIGHT.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO
  REDUCED VISIBILITY AND SNOW ACCUMULATION.

* WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...IN THE LOWER 30S.

* VISIBILITIES...REDUCED TO LESS THAN 1/2 MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS THAT HEAVY SNOWFALL WILL
MAKE TRAVEL DANGEROUS. IF YOU MUST VENTURE OUT AT ALL...USE
EXTREME CAUTION. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER
SERVICE BY CALLING...412-262-2170 OR BY POSTING TO THE NATIONAL 
WEATHER SERVICE PITTSBURGH FACEBOOK PAGE.

&&

$$

MDZ001-WVZ023-041-311215-
/O.CON.KPBZ.BZ.W.0001.000000T0000Z-121031T2200Z/
GARRETT-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD...
TERRA ALTA...PARSONS...DAVIS...THOMAS
1214 AM EDT WED OCT 31 2012

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* ACCUMULATIONS...4 TO 6 INCHES OF SNOW.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* VISIBILITIES...LESS THAN ONE-HALF MILE AT TIMES.

* TEMPERATURES...IN THE MID 30S.

* TIMING...OCCASIONALLY HEAVY SNOW WILL CONTINUE TONIGHT. SNOW 
  WILL CONTINUE THROUGH AT LEAST WEDNESDAY. 

* IMPACTS...EXTREMELY DANGEROUS TRAVEL CONDITIONS. HEAVY WET 
  SNOW WILL DOWN POWER LINES AND TREE LIMBS. ROADS MAY BECOME 
  IMPASSABLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. TRAVEL IS HIGHLY DISCOURAGED. IF YOU MUST
TRAVEL...KEEP A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

REPORT SNOWFALL ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY
CALLING 412-262-2170 OR BY POSTING TO THE NATIONAL WEATHER
SERVICE PITTSBURGH FACEBOOK PAGE.

&&

$$

WVZ021-022-311000-
/O.CON.KPBZ.WW.Y.0012.000000T0000Z-121031T1000Z/
MARION-MONONGALIA-
INCLUDING THE CITIES OF...FAIRMONT...MORGANTOWN
1214 AM EDT WED OCT 31 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING...

* ACCUMULATIONS...UP TO 1 INCH OF SNOW.

* TIMING...SNOW THIS EVENING WILL DIMINISH LATE TONIGHT.

* WINDS...SOUTHWEST AROUND 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...IN THE MID 30S.

* VISIBILITIES...LESS THAN ONE MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOWFALL WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITY.

REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE BY
CALLING 412-262-2170 OR BY POSTING TO THE NATIONAL WEATHER
SERVICE PITTSBURGH FACEBOOK PAGE.

&&

$$
3 follow-up statements
301 
WWUS41 KPBZ 310806
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
406 AM EDT WED OCT 31 2012

...ACCUMULATING SNOWFALL EXPECTED TO CONTINUE FOR THE HIGHER
ELEVATIONS...


MDZ001-WVZ023-041-311615-
/O.CAN.KPBZ.BZ.W.0001.000000T0000Z-121031T2200Z/
/O.EXB.KPBZ.WS.W.0005.000000T0000Z-121031T2200Z/
GARRETT-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD...
TERRA ALTA...PARSONS...DAVIS...THOMAS
406 AM EDT WED OCT 31 2012

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WINTER
STORM WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. THE BLIZZARD WARNING HAS BEEN CANCELLED.

* ACCUMULATIONS...3 TO 5 INCHES OF SNOW.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* VISIBILITIES...LESS THAN ONE-HALF MILE AT TIMES.

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...OCCASIONALLY HEAVY SNOW WILL CONTINUE TODAY.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO 
  REDUCED VISIBILITY AND SNOW ACCUMULATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS THAT HEAVY SNOWFALL WILL
MAKE TRAVEL DANGEROUS. IF YOU MUST VENTURE OUT AT ALL...USE
EXTREME CAUTION. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER
SERVICE BY CALLING...412-262-2170 OR BY POSTING TO THE NATIONAL
WEATHER SERVICE PITTSBURGH FACEBOOK PAGE.

&&

$$

WVZ021-022-310915-
/O.CAN.KPBZ.WW.Y.0012.000000T0000Z-121031T1000Z/
MARION-MONONGALIA-
INCLUDING THE CITIES OF...FAIRMONT...MORGANTOWN
406 AM EDT WED OCT 31 2012

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

A MIX OF RAIN AND SNOW WILL CONTINUE THIS MORNING...BUT WITH
SURFACE TEMPERATURES ABOVE FREEZING...ANY ADDITIONAL ACCUMULATION
WILL BE LESS THAN 1 INCH.

$$

PAZ074-076-311615-
/O.EXT.KPBZ.WS.W.0005.000000T0000Z-121031T1800Z/
WESTMORELAND RIDGES-FAYETTE RIDGES-
INCLUDING THE CITIES OF...LIGONIER...DONEGAL...NEW FLORENCE...
ACME...CHAMPION...NORMALVILLE...FARMINGTON...OHIOPYLE...
MARKLEYSBURG
406 AM EDT WED OCT 31 2012

...WINTER STORM WARNING NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* ACCUMULATIONS...3 TO 5 INCHES OF SNOW.

* TIMING...PERIODS OF HEAVY SNOW WILL CONTINUE THIS MORNING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO 
  REDUCED VISIBILITY AND SNOW ACCUMULATION. 

* WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...IN THE LOWER 30S.

* VISIBILITIES...REDUCED TO LESS THAN ONE-HALF MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS THAT HEAVY SNOWFALL WILL
MAKE TRAVEL DANGEROUS. IF YOU MUST VENTURE OUT AT ALL...USE
EXTREME CAUTION. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER
SERVICE BY CALLING...412-262-2170 OR BY POSTING TO THE NATIONAL
WEATHER SERVICE PITTSBURGH FACEBOOK PAGE.

&&

$$
836 
WWUS41 KPBZ 311448
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1048 AM EDT WED OCT 31 2012

...ACCUMULATING SNOWFALL EXPECTED TO CONTINUE FOR THE HIGHER
ELEVATIONS...

MDZ001-WVZ023-041-312200-
/O.CON.KPBZ.WS.W.0005.000000T0000Z-121031T2200Z/
GARRETT-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD...
TERRA ALTA...PARSONS...DAVIS...THOMAS
1048 AM EDT WED OCT 31 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* ACCUMULATIONS...3 TO 5 INCHES OF SNOW.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* VISIBILITIES...LESS THAN ONE-HALF MILE AT TIMES.

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...OCCASIONALLY HEAVY SNOW WILL CONTINUE TODAY.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO 
  REDUCED VISIBILITY AND SNOW ACCUMULATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS THAT HEAVY SNOWFALL WILL
MAKE TRAVEL DANGEROUS. IF YOU MUST VENTURE OUT AT ALL...USE
EXTREME CAUTION. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER
SERVICE BY CALLING...412-262-2170 OR BY POSTING TO THE NATIONAL
WEATHER SERVICE PITTSBURGH FACEBOOK PAGE.

&&

$$

PAZ074-076-311800-
/O.CON.KPBZ.WS.W.0005.000000T0000Z-121031T1800Z/
WESTMORELAND RIDGES-FAYETTE RIDGES-
INCLUDING THE CITIES OF...LIGONIER...DONEGAL...NEW FLORENCE...
ACME...CHAMPION...NORMALVILLE...FARMINGTON...OHIOPYLE...
MARKLEYSBURG
1048 AM EDT WED OCT 31 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* ACCUMULATIONS...3 TO 5 INCHES OF SNOW.

* TIMING...PERIODS OF HEAVY SNOW WILL CONTINUE THIS MORNING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO 
  REDUCED VISIBILITY AND SNOW ACCUMULATION. 

* WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...IN THE LOWER 30S.

* VISIBILITIES...REDUCED TO LESS THAN ONE-HALF MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS THAT HEAVY SNOWFALL WILL
MAKE TRAVEL DANGEROUS. IF YOU MUST VENTURE OUT AT ALL...USE
EXTREME CAUTION. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER
SERVICE BY CALLING...412-262-2170 OR BY POSTING TO THE NATIONAL
WEATHER SERVICE PITTSBURGH FACEBOOK PAGE.

&&

$$
547 
WWUS41 KPBZ 311653
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1253 PM EDT WED OCT 31 2012


PAZ074-076-010100-
/O.CAN.KPBZ.WS.W.0005.000000T0000Z-121031T1800Z/
/O.NEW.KPBZ.WW.Y.0013.121031T1653Z-121101T1500Z/
WESTMORELAND RIDGES-FAYETTE RIDGES-
INCLUDING THE CITIES OF...LIGONIER...DONEGAL...NEW FLORENCE...
ACME...CHAMPION...NORMALVILLE...FARMINGTON...OHIOPYLE...
MARKLEYSBURG
1253 PM EDT WED OCT 31 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EDT THURSDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 11 AM EDT
THURSDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED.


* ACCUMULATIONS...ADDITIONAL 3 TO 5 INCHES OF SNOW. 

* TIMING...THIS AFTERNOON INTO THURSDAY MORNING. 

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO 
  REDUCED VISIBILITY AND SNOW ACCUMULATION. 

* WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...IN THE LOWER 30S TO MID 30S..

* VISIBILITIES...REDUCED TO LESS THAN ONE-HALF MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOWFALL WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITY. REPORT SNOW ACCUMULATION TO THE NATIONAL
WEATHER SERVICE BY CALLING 412-262-2170.

&&

$$

MDZ001-WVZ023-041-010100-
/O.CAN.KPBZ.WS.W.0005.000000T0000Z-121031T2200Z/
/O.NEW.KPBZ.WW.Y.0013.121031T1653Z-121101T1500Z/
GARRETT-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD...
TERRA ALTA...PARSONS...DAVIS...THOMAS
1253 PM EDT WED OCT 31 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EDT THURSDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 11 AM EDT
THURSDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED.

* ACCUMULATIONS...ADDITIONAL 3 TO 5 INCHES OF SNOW.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* VISIBILITIES...LESS THAN ONE-HALF MILE AT TIMES.

* TEMPERATURES...IN THE LOWER 30S TO MID 30S. 

* TIMING...THIS AFTERNOON INTO THURSDAY MORNING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO 
  REDUCED VISIBILITY AND SNOW ACCUMULATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...


A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOWFALL WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITY. REPORT SNOW ACCUMULATION TO THE NATIONAL
WEATHER SERVICE BY CALLING 412-262-2170.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this winter storm warning went out at Oct 30, 7:54 PM EDT, 4 hours 20 minutes earlier.

Area forecast discussion, Oct 30, 7:54 PM EDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
754 PM EDT TUE OCT 30 2012

.SYNOPSIS...
ALTHOUGH WIND WILL DIMINISH ACROSS THE REGION AND RAIN WILL BECOME
LIGHTER IN THE LOWLANDS...SNOW WILL CONTINUE TO HAMMER THE RIDGE
COUNTIES.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
SFC LOPRES CNTR APPEARS TO BE LOCATED NR KUCP WITH UPR LOW NEAR
KFIG. RELATIVELY WARM AND MOIST AMS HAS WRAPPED TO WRN SIDE OF
CIRCULATION WHILE PLUME OF COLD AIR IS LOCATED IN SERN QUADRANT OF
LOPRES. THIS HAS LED TO A HIGHLY UNUSUAL STRUCTURE...WITH
EFFECTIVE WMFNT LOCATED TO THE W OF CDFNT.

COLD AIR HAS LED TO SNOW ALONG AN AXIS FROM KJST TO CNTRL WV. THIS
SNOW WILL ERODE FROM LOWER ELEVATIONS AS WMFNT ROTATES SLOWLY
SEWD...BUT WILL CONT AT HIGHER ELEVATIONS TNGT AND TMW AS
VORTICITY MAXIMA ROTATE AROUND CLOSED UPR LOW.

ALTHOUGH PCPN INTENSITY WILL BE LGT...WDSPRD LGT PCPN SHOULD BE
MEASURABLE DURG EACH OF TNGT AND TMW PDS. THUS...POPS WILL CONT
GENLY CATEGORICAL THRU WED FOR MOST ZONES.

DESPITE LACK OF WIND...BLIZZARD WRNG RMNS IN EFFECT OWING TO
ADDITIONAL 7-14 IN SNOW THRU WED. IT SEEMS IMPRUDENT TO DOWNGRADE
THE MAJOR HEADLINE GIVEN VERY DANGEROUS SITUATION /IN EXCESS OF 2
FT SNOW AND WDSPRD POWER OUTAGES/ IN THESE CTYS AND XPCD
ADDITIONAL SNOW.

WINTER WX ADZY RMNS IN EFFECT ALSO FOR SURROUNDING CTYS...WHERE
ADDITIONAL SGFNT ACCUMULATIONS WILL BE LMTD MOSTLY TO RDGS. PREV
DISCUSSION FOLLOWS...

CENTER OF POST HURRICANE SANDY IS NOW ACROSS THE NORTHERN HALF OF
THE FORECAST AREA...AND WILL CONTINUE TO MOVE TO THE NORTH. EVEN
WITH THE CENTER ACROSS OUR AREA...LIGHTER WINDS AROUND THE CENTER OF
THE CIRCULATION ITSELF MEANS THAT STRONG WIND GUSTS ARE NOT EXPECTED
TO BE A PROBLEM. ALTHOUGH PRECIPITATION MAY NOT FALL
CONTINUOUSLY...PRECIP WILL REMAIN WIDESPREAD ACROSS THE REGION.
DIURNAL TEMPERATURE RANGE WILL REMAIN SMALL...WITH TEMPS WELL BELOW
NORMAL.

WITH SANDY LOSING ITS TROPICAL CHARACTERISTICS...SNOWFALL CONTINUES
TO BE AN ISSUE. SEVERAL LOCATIONS IN THE WV/MD RIDGES HAVE ALREADY
RECEIVED IN EXCESS OF TWO FEET OF SNOW...AND ANOTHER FOOT APPEARS
POSSIBLE THROUGH THE NEXT DAY. WILL CONTINUE THE BLIZZARD WARNING
FOR THOSE COUNTIES THROUGH TOMORROW AFTERNOON. IN
ADDITION...COLDER AIR HAS HUNG ON OUTSIDE THE HIGHEST ELEVATIONS A
BIT MORE THAN EXPECTED. WILL EXTEND THE ADVISORIES CURRENT IN
EFFECT THROUGH THE OVERNIGHT PERIOD...ALTHOUGH THE BULK OF THE
SNOWFALL IS EXPECTED TO OCCUR IN THE EVENING HOURS.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
BY WEDNESDAY EVENING...CIRCULATION WITH SANDY SHOULD BE NEAR LAKE
ONTARIO AND CONTINUING TO MOVE NORTH. EVEN AS THIS CIRCULATION
MOVES OUT...WINDS WILL BECOME WESTERLY...ALLOWING LAKE ERIE TO
STILL BE TAPPED AS A MOISTURE SOURCE. PRECIPITATION WILL BEGIN TO
DROP CONSIDERABLY IN COVERAGE THURSDAY AND THURSDAY
NIGHT...ALTHOUGH UPSLOPE FLOW WILL STILL ALLOW PRECIP IN THE
MOUNTAINS...BUT AT A LESSER RATE. SKIES MAY EVEN BEGIN TO CLEAR
OUT SLIGHTLY THURSDAY NIGHT INTO FRIDAY FOR THE FIRST TIME IN A
WEEK. ALTHOUGH NORMAL TEMPERATURES ARE UPPER 50S/UPPER 30S THIS
TIME OF YEAR...EXPECT HIGHS TO BE CLOSER TO THE MID 40S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
BLEND OF RECENT NAEFS MODEL OUTPUT...WITH DETAILS FROM GFS AND
ECMWF...CONTINUES TO SHOW COLD UPPER LOW CENTER EXITING NORTH INTO
CANADA...AS JETSTREAM ACROSS NORTHERN U.S. EVOLVES INTO A MORE ZONAL
FLOW PATTERN WITH WEST NORTHWEST ORIENTATION.

HENCE EXPECT MIDWEST HIGH PRESSURE TO COME EASTBOUND AND PROMOTE A
DRY BREAK FOR LATE SATURDAY INTO SUNDAY.

A WEAK LOW PRESSURE SYSTEM...MOVING SOUTHEAST FROM THE CANADIAN
ROCKIES...MAY SPREAD SHOWERS INTO THE UPPER OHIO VALLEY MONDAY...ON
ITS WAY TO THE CAROLINAS TUESDAY.

FORECASTED TEMPERATURES TO REMAIN MAINLY SLIGHTLY COLDER THAN NORMAL
THIS PERIOD...AS SUGGESTED BY RECENT GFS AND ECMWF MOS AND NAEFS
MEDIAN VALUES.

&&

.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
SURFACE LOW REMNANT OF SANDY NEAR KPIT AT THIS TIME AND WILL DRIFT
SLOWLY NORTH THROUGH THE NEXT 24 HOURS. OVERCAST MVFR STRATOCU WILL
DOMINATE THROUGH WEDNESDAY. CEILINGS MAY FALL TO IFR CONDITIONS
AT TIMES OVERNIGHT WHERE RAIN PERSISTS. BOTH KLBE AND KMGW HAVE
CHANGED FROM RAIN TO SNOW AND WILL LIKELY STAY AS SNOW UNTIL
DAYBREAK AS THE COLD POOL HOLDS OVER THE MOUNTAIN RIDGES. EXPECT
LOW MVFR TO IFR CONDITIONS WITH THE SNOW.

AS THE LOW PRESSURE CENTER BEGINS TO MOVE NORTHWARD LATE
TONIGHT...SURFACE WINDS ACROSS THE UPPER OHIO VALLEY WILL BECOME
MAINLY WEST AT 10 KTS LATER TONIGHT AND THEN SOUTHWEST AT 10 KTS
WEDNESDAY. LIGHT SNOW IN THE RIDGES WILL MIX WITH AND THEN CHANGE TO
RAIN DURING THE MORNING HOURS OF WEDNESDAY.

.OUTLOOK.../WEDNESDAY NIGHT THROUGH SUNDAY/...
RESTRICTIONS DUE TO LINGERING STRATUS AND SHOWERS...ASSOCIATED
WITH THE NEARBY COLD UPPER LOW CENTER...WILL CONTINUE TO BE
COMMON...BUT THEN BECOME LESS FREQUENT THURSDAY INTO EARLY
SATURDAY...AS THE COLD UPPER LEVEL LOW CENTER SLOWLY EXITS NORTH.
EASTBOUND MIDWEST HIGH PRESSURE WILL PROMOTE DRY AND LIKELY VFR
CONDITIONS LATE SATURDAY AND SUNDAY.

&&

.HYDROLOGY...
ALTHOUGH RVR LVLS WILL RMN HIGH AFTER RECENT HVY RN...NO
ADDITIONAL RVR FLOOD WRNGS ARE XPCD ATTM.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...BLIZZARD WARNING UNTIL 6 PM EDT WEDNESDAY FOR MDZ001.
OH...NONE.
PA...WINTER WEATHER ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR PAZ074-
     076.
WV...BLIZZARD WARNING UNTIL 6 PM EDT WEDNESDAY FOR WVZ023-041.
     WINTER WEATHER ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR WVZ021-
     022.

&&

UPDATE...KRAMAR/06
Hazardous weather outlook, Oct 30, 7:16 PM EDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
716 PM EDT TUE OCT 30 2012

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073-075-WVZ001>004-012-312330-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-
716 PM EDT TUE OCT 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ001-WVZ023-041-312330-
GARRETT-PRESTON-TUCKER-
716 PM EDT TUE OCT 30 2012

...BLIZZARD WARNING IN EFFECT UNTIL 6 PM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN
WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BLIZZARD WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BLIZZARD WARNING.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN
PITTSBURGH.

PAZ074-076-WVZ021-022-312330-
WESTMORELAND RIDGES-FAYETTE RIDGES-MARION-MONONGALIA-
716 PM EDT TUE OCT 30 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN
PITTSBURGH.

KRAMAR

In the hours before

Local storm report, Oct 30, 6:22 PM EDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
622 PM EDT TUE OCT 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     SNOW             OAKLAND                 39.41N  79.41W
10/30/2012  E24.0 INCH       GARRETT            MD   PUBLIC

            2 FEET OF HEAVY WET SNOW REPORTED AT OAKLAND HOSPITAL.
            CURRENTLY STILL SNOWING.

&&

EVENT NUMBER PBZ1201200

JD
Local storm report, Oct 30, 6:23 PM EDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
623 PM EDT TUE OCT 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     SNOW             GRANTSVILLE             39.70N  79.15W
10/30/2012  E12.0 INCH       GARRETT            MD   FIRE DEPT/RESCUE

            FIRE STATION REPORTED 12 INCHES OF HEAVY WET SNOW ON
            THE GROUND...WITH SOME MELTING DURING THE DAY. CURRENTLY
            IT IS STILL SNOWING.

&&

CORRECTED REMARKS

EVENT NUMBER PBZ1201199

JD
Local storm report, Oct 30, 6:38 PM EDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
638 PM EDT TUE OCT 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     SNOW             FARMINGTON              39.81N  79.57W
10/30/2012  M8.8 INCH        FAYETTE            PA   TRAINED SPOTTER

            CURRENTLY SNOWING

&&

EVENT NUMBER PBZ1201201

JD
Local storm report, Oct 30, 7:01 PM EDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
701 PM EDT TUE OCT 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     SNOW             DELLSLOW                39.61N  79.89W
10/30/2012  M12.0 INCH       MONONGALIA         WV   911 CALL CENTER

            12 INCHES OF HEAVY WET SNOW

&&

EVENT NUMBER PBZ1201202

JD
Local storm report, Oct 30, 9:18 PM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
918 PM EDT TUE OCT 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HEAVY RAIN       PITTSBURGH              40.44N  79.98W
10/30/2012  M3.99 INCH       ALLEGHENY          PA   TRAINED SPOTTER

            STORM TOTAL OVER THE LAST FEW DAYS

&&

EVENT NUMBER PBZ1201203

RG

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 12:53 PM EDTWinter Weather AdvisoryPBZ22 hr

Nearby

Winter Storm Warnings in Pennsylvania, 2012Winter Storm Warnings in West Virginia, 2012Winter Storm Warnings in Maryland, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.